Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS Green Bay, WI

March 1, 20129 counties in Wisconsin

NWS Green Bay, WI issued this winter storm watch at Mar 1, 2012, 2:42 PM CST for 9 counties in Wisconsin. It took effect at Mar 2, 2012, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2012, 2:42 PM CST (20:42 UTC)
In effect from
Mar 2, 2012, 3:00 PM CST
Expired
Mar 2, 2012, 5:00 AM CST
In force
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS43 KGRB 012042
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
242 PM CST THU MAR 1 2012

...THE NEXT WINTER STORM TO IMPACT NORTHEAST WISCONSIN LATE FRIDAY
AFTERNOON INTO FRIDAY NIGHT...

.A LOW PRESSURE SYSTEM WILL RAPIDLY STRENGTHEN AS IT MOVES
NORTHEAST FROM SOUTHERN MISSOURI FRIDAY MORNING TO THE THUMB OF
MICHIGAN FRIDAY NIGHT. THIS TRACK WILL FAVOR EAST-CENTRAL AND
NORTHEAST WISCONSIN FOR THE POTENTIAL OF HEAVY SNOW. THOUGH
PRECIPITATION MAY BE A RAIN AND SNOW MIX OVER EAST-CENTRAL
WISCONSIN BRIEFLY...GREATER THAN 6 INCHES OF HEAVY WET SNOW WILL
BE POSSIBLE FROM THIS STORM OVER THE FOX VALLEY...LAKE SHORE..AND
BAY SHORE COUNTIES.

WIZ022-038>040-048>050-073-074-020500-
/O.NEW.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
242 PM CST THU MAR 1 2012

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

* SNOW WILL MOVE INTO EAST-CENTRAL WISCONSIN BY MID-AFTERNOON AND
  INTO FAR NORTHEAST WISCONSIN BY LATE AFTERNOON ON FRIDAY...AND WILL
  CONTINUE THROUGH LATE FRIDAY NIGHT.

* ALTHOUGH PRECIPITATION MAY START OUT AS A RAIN AND SNOW MIX OVER
  THE SOUTHERN FOX VALLEY AND THE EAST-CENTRAL LAKE SHORE...A
  RAPID CHANGE OVER TO ALL SNOW IS EXPECTED. TOTAL SNOWFALL FROM
  THIS STORM IS EXPECTED TO RANGE FROM 4 TO 7 INCHES.

* THE SNOW WILL BECOME HEAVY AT TIMES LATE FRIDAY AFTERNOON INTO
  FRIDAY EVENING. EXPECT RAPIDLY DETERIORATING ROAD CONDITIONS AND
  REDUCED VISIBILITIES AS THE SNOW ARRIVES. ISOLATED POWER OUTAGES
  ARE POSSIBLE DUE TO THE HEAVY WET SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

MPC/KALLAS
2 follow-up statements
571 
WWUS43 KGRB 020302
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CST THU MAR 1 2012

...A WINTER STORM WILL AFFECT THE LAKESHORE AND FOX VALLEY FRIDAY
AFTERNOON AND FRIDAY NIGHT...

.SIGNIFICANT SNOW IS POSSIBLE IN EAST CENTRAL AND PARTS OF 
NORTHEAST WISCONSIN AS LOW PRESSURE MOVES FROM CENTRAL ILLINOIS
TO SOUTHERN LOWER MICHIGAN. SIX INCHES OR MORE IS POSSIBLE NEAR
LAKE MICHIGAN WITH 3 TO 6 INCHES IN THE FOX VALLEY. THE SNOW
SHOULD ARRIVE FRIDAY AFTERNOON AND CONTINUE FRIDAY NIGHT. IT COULD
BE MIXED WITH RAIN AT THE START.

WIZ022-038>040-048>050-073-074-021115-
/O.CON.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
902 PM CST THU MAR 1 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

* SNOW WILL MOVE INTO EAST-CENTRAL WISCONSIN BY MID-AFTERNOON AND
  INTO FAR NORTHEAST WISCONSIN BY LATE AFTERNOON FRIDAY. IT WILL
  CONTINUE THROUGH FRIDAY NIGHT.

* THE PRECIPITATION MAY START OUT AS A MIX OF RAIN AND SNOW OVER
  THE SOUTHERN FOX VALLEY AND THE LAKE SHORE...BUT SHOULD QUICKLY
  TO ALL SNOW. TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 4 TO 8
  INCHES.

* THE SNOW WILL BECOME HEAVY AT TIMES LATE FRIDAY AFTERNOON INTO 
  FRIDAY EVENING. EXPECT RAPIDLY DETERIORATING ROAD CONDITIONS 
  AND REDUCED VISIBILITIES AS THE SNOW ARRIVES. ISOLATED POWER 
  OUTAGES ARE POSSIBLE DUE TO THE HEAVY WET SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
420 
WWUS43 KGRB 021100
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CST FRI MAR 2 2012

...A WINTER STORM WILL AFFECT THE LAKESHORE AND FOX VALLEY THIS
AFTERNOON INTO TONIGHT...

.A SIGNIFICANT SNOWFALL IS EXPECTED OVER EAST CENTRAL AND PARTS OF
NORTHEAST WISCONSIN AS LOW PRESSURE MOVES FROM CENTRAL ILLINOIS
TODAY INTO SOUTHERN LOWER MICHIGAN TONIGHT. SIX INCHES OR MORE IS
POSSIBLE NEAR LAKE MICHIGAN WITH 3 TO 5 INCHES OVER THE FOX
VALLEY. THE SNOW IS EXPECTED TO ARRIVE THIS AFTERNOON AND CONTINUE
INTO TONIGHT.

WIZ040-050-021900-
/O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/
/O.NEW.KGRB.WS.W.0002.120302T2100Z-120303T0600Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
500 AM CST FRI MAR 2 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* SNOW IS EXPECTED TO DEVELOP THIS AFTERNOON AND BECOME HEAVY AT
  TIMES LATE AFTERNOON INTO THIS EVENING.

* SNOW ACCUMULATION...6 T0 8 INCHES BY MIDNIGHT.

* MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH RAPIDLY
  REDUCE VISIBILITIES DUE TO HEAVY SNOW ARE EXPECTED TO DEVELOP FOR
  THE AFTERNOON AND EARLY EVENING COMMUTE...AND CONTINUE FOR THE
  REMAINDER OF THE EVENING HOURS. INCREASING NORTH WINDS WILL ALSO
  PRODUCE BLOWING AND DRIFTING SNOW THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE
COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY
DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ022-021900-
/O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/
/O.NEW.KGRB.WS.W.0002.120302T2100Z-120303T1200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
500 AM CST FRI MAR 2 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SNOW IS EXPECTED TO DEVELOP LATE THIS AFTERNOON...BECOME HEAVY
  AT TIMES...AND CONTINUE TONIGHT.

* SNOW ACCUMULATION...6 T0 8 INCHES BY SATURDAY MORNING.

* MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH RAPIDLY
  REDUCE VISIBILITIES DUE TO HEAVY SNOW ARE EXPECTED TO DEVELOP
  FOR THE AFTERNOON AND EARLY EVENING COMMUTE...AND CONTINUE
  DURING THE REMAINDER OF THE EVENING HOURS. INCREASING NORTH
  WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. THE
COMBINATION OF SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY
DIFFICULT. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ038-039-048-049-021900-
/O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/
/O.NEW.KGRB.WW.Y.0008.120302T2100Z-120303T0600Z/
OUTAGAMIE-BROWN-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY...OSHKOSH...
CHILTON
500 AM CST FRI MAR 2 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW WILL BECOME WIDESPREAD THIS AFTERNOON.

* SNOW ACCUMULATION...3 TO 5 INCHES BY MIDNIGHT.

* MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH REDUCED
  VISIBILITIES ARE EXPECTED TO DEVELOP FOR THE AFTERNOON AND EARLY
  EVENING COMMUTE...AND CONTINUE DURING THE REMAINDER OF THE
  EVENING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE
LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.&&

$$

WIZ073-074-021900-
/O.UPG.KGRB.WS.A.0003.120302T2100Z-120303T0900Z/
/O.NEW.KGRB.WW.Y.0008.120303T0000Z-120303T0900Z/
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITY OF...CRIVITZ
500 AM CST FRI MAR 2 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
3 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 3 AM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* SNOW WILL BECOME WIDESPREAD LATE THIS AFTERNOON AND CONTINUE
  INTO TONIGHT.

* SNOW ACCUMULATION...3 TO 5 INCHES BY EARLY SATURDAY MORNING.

* MAIN IMPACT...DETERIORATING TRAVEL CONDITIONS WITH REDUCED
  VISIBILITIES ARE EXPECTED TO DEVELOP FOR THE AFTERNOON AND EARLY
  EVENING COMMUTE...AND CONTINUE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE
LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

TH

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 1, 2:39 PM CST, 3 minutes earlier.

Area forecast discussion, Mar 1, 2:39 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CST THU MAR 1 2012

.SHORT TERM...TONIGHT AND FRIDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE
MOVING OVER THE EASTERN GREAT LAKES...BUT WITH SURFACE TROUGHING
EXTENDING WEST INTO NORTHERN WISCONSIN.  THE COMBO OF WEAK CYCLONIC
FLOW AND THERMAL TROUGHING IN THE LOW LEVELS HAS LEAD TO A ROBUST
STRATUS DECK THAT HAS HELD FIRM THROUGH EARLY THIS AFTERNOON.  SOME
HOLES IN THE CLOUDS HAVE TRIED TO DEVELOP OVER THE LAKESHORE WITHOUT
MUCH LUCK.  MEANWHILE...PLENTY OF INCOMING CONCERNS UPSTREAM.
NORTHERN STREAM SHORTWAVE IS SLOWLY MOVING EAST OVER THE
MONTANA/N.D. BORDER WITH LIGHT SNOW SPREADING ACROSS N.D.  FARTHER
SOUTH...WEAK SHORTWAVE IMPULSES ARE MOVING WITHIN FAST SW FLOW OVER
THE CENTRAL PLAINS.  ONE DISTURBANCE IS PRODUCING LIGHT SNOW OVER NE
NEBRASKA AND NW IOWA.  FINALLY...THE STRONGEST SHORTWAVE IS RAPIDLY
MOVING EAST OVER UTAH/COLORADO...AND SNOW AMOUNTS/HEADLINES WITH
THIS FEATURE WILL BE THE MAIN FORECAST CONCERN.

TONIGHT...NORTHERN STREAM SHORTWAVE WILL MOVE ACROSS NORTH DAKOTA
INTO MINNESOTA AND PUSH AN UPPER LEVEL FRONT INTO NORTHWEST
WISCONSIN LATE TONIGHT.  FORCING IS PRETTY WEAK...BUT GUIDANCE IS
OPTIMISTIC ABOUT GENERATING LIGHT SNOW ALONG IT.  UPSTREAM OBS SNOW
THE POTENTIAL FOR LIGHT SNOW...SO WILL KEEP IT IN THE FORECAST AFTER
06Z.  MEANWHILE...RELATIVELY WEAKER SOUTHERN STREAM IMPULSES WILL
RACE NORTHEAST INTO THE WESTERN GREAT LAKES.  LIGHT SNOW OVER NE
NEBRASKA MAY MAKE A RUN AT CENTRAL OR EAST-CENTRAL WISCONSIN LATE AS
WELL.  CONFIDENCE NOT QUITE AS HIGH WITH THIS FEATURE AS THE ONE
FARTHER NORTH...SO WILL SHOW LOWER POPS.  NOT EXPECTING MUCH ACCUMS
WITH EITHER FEATURE THOUGH...PERHAPS A COUPLE TENTHS.
OTHERWISE...ANTICIPATE THE BACK EDGE OF THE LOW STRATUS WILL
ACCELERATE NORTHEAST OVER THE NORTHERN MISSISSIPPI VALLEY EARLY
TONIGHT.  LOW LEVEL WIND FIELDS BECOME WEAK SO THINK THE LOW
OVERCAST WILL HANG AROUND.  IF THEY DO CLEAR OVER CENTRAL AND
EAST-CENTRAL WISCONSIN (HIGHEST PROBABILITY)...MID AND HIGH CLOUDS
WILL KEEP THE SKIES OVERCAST.  LOWS IN THE MID 20S TO THE LOWER 30S.

FRIDAY...CENTRAL ROCKIES SHORTWAVE WILL BE MOVING ACROSS THE CENTRAL
PLAINS AND NORTHEAST OVER THE MID-MISSISSIPPI VALLEY.  IT WILL DRIVE
A RAPIDLY STRENGTHENING SURFACE LOW FROM SW MISSOURI TO NORTHEAST
INDIANA.  NUISANT SMALL PRECIP CHANCES WILL LINGER OVER N-C
WISCONSIN AND CENTRAL WISCONSIN IN THE MORNING BUT THE MAIN SHOW
WILL ARRIVE IN THE AFTERNOON AS THE SURFACE LOW MOVES OVER ILLINOIS
AND INDIANA. INCREASING UPPER DIVERGENCE IN THE LEFT FRONT QUAD OF A
JETSTREAK...AND STRONG FGEN CENTERED AROUND 700MB ON THE NW FLANK OF
THE SURFACE LOW WILL LEAD TO PRECIP SPREADING NORTHEAST OVER CENTRAL
AND NORTHEAST WISCONSIN MID-AFTERNOON ONWARD.  NEGATIVE EPV ABOVE
THIS FGEN LAYER WILL SUPPORT ENHANCED BANDING ACTIVITY WHICH COULD
LEAD TO LOCALLY HEAVIER SNOWFALL RATES.  SOME RAIN MAY MIX IN WITH
THE SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS WHERE TEMPS WILL BE
IN THE MID 30S AS THE PRECIP ARRIVES.  BUT ONCE THE HEAVIER PRECIP
RATES MOVE IN...A TIGHTENING BAROCLINIC ZONE WILL LIKELY LEAD TO
RAPIDLY ACCUMULATING SNOW FOR THE EVENING COMMUTE.  COULD SEE A
QUICK 1-3 INCHES OF HEAVY SNOW FOR THE FOX VALLEY AND LAKESHORE BY
00Z SATURDAY WITH LESSER AMOUNTS TO THE NORTHWEST.  WILL HOIST A
WINTER STORM WATCH STARTING AT 3 PM FOR WINNEBAGO TO SOUTHERN
MARINETTE ON EAST.

.LONG TERM...FRI NGT THRU NXT THU. FAIRLY PROGRESSIVE MEAN FLOW
ACROSS THE COUNTRY AS ONE LONGWAVE TROF MOVES ACROSS THE ERN CONUS
THIS WEEKEND...TO BE FOLLOWED BY ANOTHER LONGWAVE TROF PUSHING
INTO THE WRN CONUS EARLY NXT WEEK. NE WI TO DEAL WITH INITIAL TROF
INTO THE WEEKEND...HOWEVER UPR RIDGING BETWEEN THE TWO TROFS WL
BRING A GOOD WARM-UP EARLY TO MID-WEEK. THE APPROACH OF A CDFNT
WED/THU WL BRING THE NXT BEST CHC OF SEEING WIDESPREAD PCPN.

MDLS CONT TO CONVERGE ON A STORM TRACK FROM TAKING A DEEPENING SFC
LOW ROUGHLY FROM SW LWR MI NEWD TO EXTREME SE ONTARIO FRI NGT.
ACCUMULATING SNOW WL CONT TO IMPACT PRIMARILY ERN WI WHERE AN ADDL
2 TO 4 INCHES IS PSBL DURING THE EVENING. CONVERSELY...WRN SECTIONS
OF THE FCST AREA (GENERALLY WEST OF HWY 51) WL BE LUCKY TO SEE AN
ADDL INCH OF NEW SNOW. STRONG CYCLONIC FLOW COMBINED WITH A SFC
TROF DROPPING SOUTH INTO WI WL KEEP AT LEAST A CHC OF SNOW SHWRS
ACROSS THE FCST AREA THRU THE OVRNGT PERIOD.

THE WEAK SFC TROF SAGS SWD TOWARD SRN WI ON SAT WITH A WEAKENING
CYCLONIC FLOW HANGING ON OVER THE WRN GREAT LKS. FURTHERMORE...THE
LONGWAVE TROF WL BE MOVING INTO THE REGION WITH SEVERAL EMBEDDED
SHORTWAVES PUSHING THRU WI. FINALLY...MID-LVL LAPSE RATES GET
PRETTY STEEP ADDING INSTABILITY TO THE ATMOSPHERE. ADD ALL THIS UP
AND WE ARE LOOKING AT A DECENT CHC OF SNOW SHWRS THROUGHOUT ALL OF
NE WI. WOULD NOT BE SURPRISED TO SEE A FEW LOCALLY HEAVIER SNOW
BURSTS WITH PERHAPS A QUICK ONE-HALF INCH TO AN INCH OF ACCUMULATION.
MAX TEMPS TO BE COOLER THAN PREV DAYS WITH READINGS TOPPING OUT IN
THE LWR TO MID 30S.

SNOW SHWRS SHOULD BECOME MORE ISOLATED IN NATURE SAT NGT AS THE SFC
TROF PULLS AWAY AND THE LOSS OF DAYTIME HEATING MINIMIZES THE
INSTABILITY. SKIES TO REMAIN MOSTLY CLOUDY THRU THE NGT...HOWEVER
ENUF COOL AIR TO HAVE SETTLED OVER THE REGION TO ALLOW TEMPS TO
DROP INTO THE TEENS NORTH/CENTRAL...NEAR 20 EAST-CENTRAL. THE
LONGWAVE TROF TO STILL BE SITUATED OVER THE GREAT LKS THRU SUNDAY...
THEREBY PROVIDING A MEAN NW FLOW ACROSS WI. A PROMINENT SHORTWAVE
IS FCST TO DIVE SE FROM MN TO NRN IL WITH EVEN A SEMBLENCE OF A WEAK
SFC LOW MOVING SE THRU IA. EXPECT TO SEE SCT SNOW SHWRS OVER MUCH OF
NE WI ON SUNDAY WITH MAX TEMPS ONLY REACHING THE MID 20S NORTH/
AROUND 30 CENTRAL/E-CENTRAL.

ANY SNOW SHWR ACTIVITY SHOULD DIMINISH SUNDAY EVENING AS THE
SHORTWAVE DIVES TOWARD THE OHIO RIVER VALLEY AND INSTABILITY
WEAKENS UPON SUNSET. AS HI PRES BUILDS ACROSS THE MIDWEST LATER
SUNDAY NGT...SKIES WL ATTEMPT TO BECOME PARTLY CLOUDY OVER AT LEAST
CENTRAL WI BRINGING ANOTHER COLD NGT TO THE FCST AREA. THE HI PRES
DRIFTS ACROSS WI ON MON AND WL BE SITUATED JUST TO OUR EAST BY 00Z
TUE. WINDS BACKING S-SW WL START TO TAP WARMER AIR TO OUR WEST...
BUT COOLS START TO THE DAY WL ONLY BRING MAX TEMPS ON MON INTO THE
30-35 DEG RANGE. AS THE HI PRES HEADS TOWARD THE ERN CONUS ON TUE...
A STRONG AREA OF LOW PRES WL BE MOVING ACROSS S-CENTRAL CANADA. A
TIGHT PRES GRADIENT TO EXIST ACROSS THE GREAT LKS...BRINGING
BLUSTERY CONDITIONS TO NE WI. THESE GUSTY S-SW WINDS WL ALSO DRAW
VERY MILD AIR INTO WI WITH 8H TEMPS CLIMBING TO NEAR +6C. DEPENDING
ON THE DEPTH OF THE SNOW COVER...MAX TEMPS SHOULD EASILY RISE INTO
THE 40S WITH ANY SNOW-FREE AREAS SURPASSING THE 50 DEG MARK.

THE NXT LONGWAVE TROF TO BE IN THE PROCESS OF PUSHING ACROSS THE
ROCKIES TUE NGT BEFORE REACHING THE NRN/CNTRL PLAINS ON WED.
PRECEDING THIS UPR TROF WL BE A CDFNT WHICH THE MDLS HAVE SOME
TIMING ISSUES WITH. LATEST TRENDS HAVE THIS FNT APPROACHING CENTRAL
WI BY WED AFTERNOON...THUS A NEED FOR CHC POPS ACROSS MOST OF NE
WI. ANOTHER MILD DAY WOULD HAVE ANY PCPN FALL AS RAIN WITH MAX
TEMPS TO RANGE FROM THE MID 40S NORTH TO AROUND 50 DEGS CENTRAL
AND EAST-CENTRAL WI. THE CDFNT DRIVES THRU MOST OF WI WED NGT WITH
A BAND OF LIGHT RAIN MIXING WITH AND CHANGING TO LIGHT SNOW AS
COOLER AIR ARRIVES BEHIND THE FNT. SOME DEBATE LINGERS AS TO
WHETHER THIS FNT WL BE ABLE TO CLEAR THE AREA BEFORE ANY SFC WAVES
CAN DEVELOP ON THE FNT TO SLOW ITS PROGRESS. HAVE USED A GENERAL
CONSENSUS FOR THU WHICH KEEPS THINGS DRY FOR NOW...BUT THU MAY
NEED TO BE RE-EVALUATED LATER AS THE 12Z ECMWF NOW DIGS AN UPR
TROF INTO THE CNTRL CONUS AND REVS UP A SFC LOW TOWARD CHICAGO.
&&

.AVIATION...CYCLONIC FLOW ACROSS MUCH OF THE GREAT LAKES REGION
KEEPING THE LOW STRATUS SOCKED IN AT THE TAF SITES.  NOT MUCH
IMPROVEMENT EXPECTED THIS AFTERNOON WITH DAYTIME HEATING.  COOLING
TONIGHT SHOULD LEAD TO LOWERING OF CIGS TO IFR LEVELS AT ALL TAF
SITES...WHICH COMPARES WELL TO THE MET GUIDANCE.  MAY SEE EVEN LOWER
CIGS OVER CENTRAL AND NORTH-CENTRAL WISCONSIN AS A SURFACE TROUGH
APPROACHES LATE TONIGHT.  A SMALL CHANCE OF LIGHT SNOW WITH THIS
TROUGH LATE TONIGHT INTO TOMORROW MORNING.  CIGS IMPROVE LATE
TOMORROW MORNING BACK TO MVFR BUT THEN WILL BE WATCHING FOR A
SIGNIFICANT WINTER STORM TO ARRIVE BY LATE AFTERNOON OVER THE FOX
VALLEY AND LAKE SHORE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR WIZ022-038>040-048>050-073-074.

&&

MPC/AK
Hazardous weather outlook, Mar 1, 3:21 AM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
321 AM CST THU MAR 1 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
321 AM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM SYSTEM MAY IMPACT THE REGION FRIDAY INTO FRIDAY
NIGHT. WHILE THE EXACT TRACK OF THIS SYSTEM IS STILL IN
QUESTION...THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW BY
EARLY SATURDAY MORNING. ANYONE WITH TRAVEL PLANS FRIDAY AND
FRIDAY NIGHT SHOULD MONITOR LATER FORECASTS FOR MORE SPECIFIC
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD ANY ADDITIONAL SNOWFALL
MEASUREMENTS FROM THE RECENT HEAVY SNOW EVENT TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-020930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
321 AM CST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TH/MG

Nearby

Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.